Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

A constructive approach to the theory of stochastic processes


Author: Yuen Kwok Chan
Journal: Trans. Amer. Math. Soc. 165 (1972), 37-44
MSC: Primary 60A05; Secondary 02E05, 60G05
DOI: https://doi.org/10.1090/S0002-9947-1972-0365642-8
MathSciNet review: 0365642
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Some basic problems in probability theory will be considered with the constructive point of view. Among them are the construction of measurable stochastic processes from finite joint probabilities, and the construction of interesting random variables related to a given process. These random variables include (1) the first instant when a process has spent a definite length of time in a definite set, and (2) the value of another process at such an instant.


References [Enhancements On Off] (What's this?)

  • [1] E. Bishop, Foundations of constructive analysis, McGraw-Hill, New York, 1967. MR 36 #4930. MR 0221878 (36:4930)
  • [2] E. Bishop and H. Cheng, Constructive measure theory (to appear). MR 0499047 (58:17016)
  • [3] E. Nelson, Regular probability measures on function space, Ann. of Math. (2) 69 (1959), 630-643. MR 21 #4479. MR 0105743 (21:4479)
  • [4] J. Neveu, Bases mathématiques du calcul des probabilités, Masson, Paris, 1964; English transl., Holden-Day, San Francisco, Calif., 1965. MR 33 #6659; MR 33 #6660. MR 0198504 (33:6659)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 60A05, 02E05, 60G05

Retrieve articles in all journals with MSC: 60A05, 02E05, 60G05


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1972-0365642-8
Keywords: Constructive mathematics, probability spaces, measurable stochastic processes, Kolmogorov's Theorem, first crossing times, stopping times
Article copyright: © Copyright 1972 American Mathematical Society

American Mathematical Society